Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 162, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 28, 2010, 11:15 AM EDT for New Castle County, Delaware; Chester County, Delaware County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2010, 11:15 AM EDT (15:15 UTC)
- Expired
- Sep 28, 2010, 12:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties New Castle County, DE, Chester County, PA, Delaware County, PA
The radar
The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 10:58 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
936 WUUS51 KPHI 281515 SVRPHI DEC003-PAC029-045-281600- /O.NEW.KPHI.SV.W.0162.100928T1515Z-100928T1600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1115 AM EDT TUE SEP 28 2010 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN NEW CASTLE COUNTY IN NORTHERN DELAWARE... THIS INCLUDES THE CITY OF WILMINGTON... EAST CENTRAL CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA... DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA... * UNTIL NOON EDT * AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELSMERE...OR NEAR WILMINGTON...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TALLEYVILLE AROUND 1120 AM EDT... ELAM AND ARDEN AROUND 1125 AM EDT... CONCORDVILLE AND CHELSEA AROUND 1130 AM EDT... GRADYVILLE...CHEYNEY...WESTTOWN AND LIMA AROUND 1135 AM EDT... PAOLI AROUND 1145 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR NEW JERSEY AND EASTERN PENNSYLVANIA. && LAT...LON 4012 7550 3997 7527 3966 7560 3972 7571 TIME...MOT...LOC 1515Z 204DEG 35KT 3976 7560 $$ AMC
2 follow-up statements
999 WWUS51 KPHI 281532 SVSPHI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1132 AM EDT TUE SEP 28 2010 DEC003-281542- /O.CAN.KPHI.SV.W.0162.000000T0000Z-100928T1600Z/ NEW CASTLE DE- 1132 AM EDT TUE SEP 28 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEW CASTLE COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR NEW JERSEY AND EASTERN PENNSYLVANIA. LAT...LON 4012 7550 4001 7533 3983 7550 3985 7562 TIME...MOT...LOC 1532Z 200DEG 34KT 3989 7555 $$ PAC029-045-281600- /O.CON.KPHI.SV.W.0162.000000T0000Z-100928T1600Z/ DELAWARE PA-CHESTER PA- 1132 AM EDT TUE SEP 28 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR EAST CENTRAL CHESTER AND WESTERN DELAWARE COUNTIES... AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELAM...OR 6 MILES SOUTHEAST OF WEST CHESTER...MOVING NORTH AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRADYVILLE BY 1140 AM EDT... MALVERN AND NEWTOWN SQUARE BY 1145 AM EDT... PAOLI...DEVON-BERWYN...6 MILES WEST OF RADNOR TOWNSHIP AND 7 MILES WEST OF TROUT LAKE BY 1150 AM EDT... CHESTERBROOK AND VALLEY FORGE BY 1155 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR NEW JERSEY AND EASTERN PENNSYLVANIA. && LAT...LON 4012 7550 4001 7533 3983 7550 3985 7562 TIME...MOT...LOC 1532Z 200DEG 34KT 3989 7555 $$ AMC
200 WWUS51 KPHI 281554 SVSPHI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1154 AM EDT TUE SEP 28 2010 PAC029-045-281604- /O.EXP.KPHI.SV.W.0162.000000T0000Z-100928T1600Z/ DELAWARE PA-CHESTER PA- 1154 AM EDT TUE SEP 28 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHESTER AND WESTERN DELAWARE COUNTIES WILL EXPIRE AT NOON EDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR NEW JERSEY AND EASTERN PENNSYLVANIA. LAT...LON 4012 7550 4001 7533 3983 7550 3986 7562 TIME...MOT...LOC 1554Z 200DEG 34KT 4009 7546 $$ AMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 10:38 AM EDT, 37 minutes earlier.
Area forecast discussion, Sep 28, 10:38 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1038 AM EDT TUE SEP 28 2010
.SYNOPSIS...
LOW PRESSURE IN WESTERN NEW YORK THIS MORNING WILL MOVE JUST
NORTH OF LAKE ONTARIO LATE TODAY WITH SHOWERY GUSTY RAINS ENDING
THIS AFTERNOON. WEAK HIGH PRESSURE FOLLOWS EARLY WEDNESDAY.
THEREAFTER...A VERY WET AND POSSIBLY WINDY LOW PRESSURE SYSTEM
WITH TROPICAL MOISTURE IS FORECAST TO MOVE NORTHWARD ALONG THE
EAST COAST FROM FLORIDA LATE WEDNESDAY...TO NORTHERN MAINE
THURSDAY NIGHT. MUCH COOLER DRIER AIR GRADUALLY FILTERS INTO THE
MID ATLANTIC STATES FRIDAY THROUGH NEXT MONDAY AS HIGH PRESSURE
MOVES FROM SOUTH CENTRAL CANADA TO THE OHIO VALLEY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN CONCERN THIS MORNING IS ISOLATED SEVERE WEATHER.
CURRENTLY...THE FORECAST AREA IS IN THE WARM SECTOR OF THE
SYSTEM...WITH THE SURFACE WARM FRONT WELL TO THE NORTH AND THE
SURFACE COLD FRONT BACK OVER CENTRAL PENNSYLVANIA. 1200 UTC
SOUNDINGS SHOW GOOD TURNING OF THE LOW LEVEL WINDS AHEAD OF A
STRONG SHORT WAVE IN THE MID LEVELS OVER WEST VIRGINIA.
THIS IS CONDUCIVE TO ROTATING CELLS...AND THIS IS OCCURRING NOW.
THE BEST LOW LEVEL HELICITY WILL MOVE EAST THIS MORNING...AND WE
WILL WATCH THE ACTIVITY DEVELOPING ACROSS SOUTH CENTRAL
PENNSYLVANIA FOR ADDITIONAL CONVECTION THIS AFTERNOON. IT COULD BE
THAT THE CONVECTION OCCURRING NOW WILL STEAL MOST OF THE LOW LEVEL
MOISTURE. WILL LEAVE THE MENTION IN FOR THE AFTERNOON FOR EASTERN
AREAS.
BASED ON MID LEVEL WINDS...SOME STRUCTURE IS STILL POSSIBLE WITH
CONVECTION THAT DEVELOPS THIS AFTERNOON...BUT THIS IS LESS CERTAIN
THAN THE ACTIVITY OCCURRING NOW. STILL A LOW THREAT FOR FLASH
FLOODING WITH THIS ACTIVITY...AS IT IS MOVING QUICKLY IN THE MID
LEVEL FLOW...AND TRAINING CELLS WOULD BE NECESSARY FOR PROBLEMS.
NOT SEEING ANY BREAKS IN THE CLOUDS YET...BUT HEATING COULD RESULT
IN GUST WINDS THIS AFTERNOON...ESPECIALLY NEAR THE COAST. WILL
UPDATE THE FORECAST IF BREAKS OCCUR AND WINDS ARE STRONGER THAN
CURRENTLY FORECAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...PARTIAL CLEARING WITH WEAK HIGH PRESSURE OVER THE AREA
BUT ALREADY MID LEVEL WAA MAY EXTEND NORTH INTO DEL AND S NJ WITH
SHOWERS TOWARD DAWN WED?
WED...SHOWER THREAT MAY INCREASE NORTHWARD INTO MORE OF OUR FCST
AREA DURING THE AFTN BUT TIMING IS UNCERTAIN.
WED NIGHT-THU EVE...A 12 TO 18 HOUR PERIOD OF HEAVY RAIN. LARGE
AMOUNTS AND POTENTIAL FLASH FLOOD WATCH INTERIOR...WIND ADVY COAST
SITUATION FOR THURSDAY WITH A TIDAL SURGE OF 1 FT OR MORE DURING
MIDDAY POSSIBLY PROMPTING A STATEMENT FOR MINOR COASTAL FLOODING.
TROPICAL CONNECTION OF MOISTURE! PWATS VERY LARGE...AROUND 2.4
INCHES!
MADDOX SYNOPTIC SCALE FLASH FLOOD POTENTIAL ALONG WITH AN EXCESSIVE
RAINFALL PATTERN DESCRIBED IN THE 2009 NWA PAPER BY GRUMM-STUART...BOTH
PATTERNS SEEM TO APPLY. INVERTED TROUGHS CAN BE PROLIFIC PRODUCERS
OF RAINFALL. NO THUNDER IN THIS PORTION OF THE FORECAST ATTM BUT
ITS POSSIBLE AS PER THE WELL DEFINED ECMWF AND THE SPC DSWODY3
SVR OUTLOOK! IN-HOUSE ENSEMBLE TOOLS HAVE RIVER FLOOD POTENTIAL.
SREF AND GEFS FROM 00Z AND 03Z HAVE A 30-70 POP FOR 4 INCHES IN A
48 HR PERIOD ENDING THURSDAY NIGHT...ESPEC VCNTY NW NJ AND NE PA
BORDER. RECOMMEND FOLLOWING FUTURE DEVELOPMENTS CLOSELY HERE IN
OUR CWA!
FRIDAY...PARTIAL CLEARING...COOLER. THERE MAY BE SOME LAG TO THE
SHOWERS ENDING BUT FOR NOW MAINTAINED CONTINUITY WITH OUR PREVIOUS
FCST.
TEMPS AND WINDS WERE BLENDED 00Z/28 NCEP GUIDANCE BUT CONCERNED
THAT WINDS WILL BE SIGNIFICANTLY HIGHER ALONG THE COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A LONG WAVE TROUGH IS FORECAST TO INFLUENCE OUR REGION DURING THE
PERIOD FROM THURSDAY NIGHT THROUGH MONDAY.
HIGH PRESSURE AND DRY AIR IS FORECAST TO BUILD INTO OUR REGION
FROM THE NORTHWEST FROM FRIDAY NIGHT THROUGH MONDAY. A REINFORCING
COLD FRONT MAY ARRIVE ON SATURDAY. WE ARE NOT ANTICIPATING ANY
PRECIPITATION DURING THE PERIOD.
TEMPERATURES ARE EXPECTED TO TRANSITION FROM NEAR NORMAL ON
FRIDAY TO BELOW NORMAL FOR THE WEEKEND AND FOR MONDAY. IT APPEARS
AS THOUGH WE MAY SEE SOME FROST IN OUR NORTHERN COUNTIES, PERHAPS
LATE ON SUNDAY NIGHT. 00Z/28 ECMWF IS A LITTLE LESS CERTAIN
REGARDING FROST INTO OUR AREA. THOSE WITH TENDER VEGETATION
CONCERNS AT THIS TIME OF YEAR SHOULD MONITOR FUTURE FORECASTS.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE FRONT IS ON OUR WESTERN DOORSTEP. AS IT MOVES EAST TODAY,
AREAS OF HEAVY RAIN WILL PRECEDE AND ACCOMPANY IT. THE ATMOSPHERE
IS VERY UNSTABLE, SO THERE COULD BE A FEW THUNDERSTORMS AND POSSIBLY
EVEN A TORNADO OR TWO, ESPECIALLY IN OUR SOUTHERN AREAS. CIGS AND
VSBYS CURRENTLY RANGE FROM IFR TO VFR. WHILE THERE IS A FAIRLY HIGH
CONFIDENCE IN THE OVERALL TREND, THE SPECIFIC CEILING AND VISIBILITY
VALUES MAY FLUCTUATE FROM THE FORECAST VALUES AS RAINFALL AREAS MOVE
AND CHANGE...AND RAINFALL RATES VARY THIS MORNING. THE FRONT, ALONG
WITH THE SHOWER ACTIVITY, WILL BE MOVING OFF TO THE EAST THIS
AFTERNOON. BY MID OR LATE AFTERNOON, VFR CONDITIONS WILL RETURN.
WIND DIRECTIONS SHOULD BE MAINLY FROM THE SOUTHEAST AND SOUTH...
BECOMING SOUTH TO SOUTHWEST TODAY. SUSTAINED SPEEDS WILL BE MAINLY 8
TO 12 KNOTS, WITH GUSTS INTO THE LOWER 20S ESPECIALLY FOR KPNE,
KPHL, KILG, KMIV AND KACY. WINDS AROUND 2000 FEET ARE FORECAST TO BE
AROUND 40 KNOTS FOR A TIME THIS MORNING...AND THE DIRECTION WILL BE
SIMILAR TO THAT AT THE SURFACE. WITH GUSTS MIXING DOWN TO THE
SURFACE IT DID NOT SEEM NECESSARY TO INCLUDE LOW LEVEL WIND SHEAR.
OUTLOOK...
DRY WEATHER IS ANTICIPATED TUESDAY NIGHT INTO WEDNESDAY WITH MAINLY
VFR CONDITIONS...EXCEPT FOR THE AFOREMENTIONED VISIBILITY
RESTRICTIONS DUE TO FOG FROM LATE TONIGHT INTO EARLY WEDNESDAY
MORNING. ANOTHER HEAVY RAIN EVENT...WITH STRONG WINDS ESPECIALLY
JUST OFF THE SURFACE...IS POSSIBLE FROM WEDNESDAY NIGHT INTO
THURSDAY NIGHT, WITH REDUCED CEILINGS AND VISIBILITIES. DRY WEATHER
SHOULD RETURN FOR FRIDAY AND SATURDAY.
&&
.MARINE...
WINDS AND SEAS INCREASED THIS MORNING AS THE COLD FRONT APPROACHED
FROM THE WEST. THE SMALL CRAFT ADVISORY WILL CONTINUE TODAY...AND
FOR TONIGHT FOR THE OCEAN WATERS. WINDS WILL RELAX SOMEWHAT TONIGHT
BUT SEAS WILL REMAIN ELEVATED. FOR THIS REASON THE ADVISORY ON THE
COASTAL WATERS WILL BE EXTENDED THROUGH WEDNESDAY AFTERNOON AT THIS
TIME. THE SMALL CRAFT ADVISORY ON DELAWARE BAY WILL REMAIN IN EFFECT
THROUGH TODAY. THE COLD FRONT WILL BE OFF TO THE EAST BY EVENING AND
WIND GUSTS THERE WILL BE DROPPING BELOW ADVISORY CRITERIA.
SYNOPTICALLY, LOW PRESSURE MOVING NORTHWARD WEST OF OUR AREA
THIS MORNING WILL MOVE NORTHWARD INTO CANADA. THE ASSOCIATED COLD
FRONT WILL BE PULLED ACROSS OUR WATERS LATE TODAY OR THIS EVENING.
HIGH PRESSURE, FOLLOWING THE FRONT, WILL ALLOW WINDS AND SEAS TO
RELAX A BIT LATER TONIGHT INTO WEDNESDAY NIGHT. BUT THE LOWER
CONDITIONS WILL BE SHORT LIVED, AS LOW PRESSURE IS FORECAST TO MOVE
UP THE FRONT ALONG THE EAST COAST. HIGHER WINDS AND SEAS ARE
EXPECTED TO RETURN IN THE THURSDAY INTO FRIDAY TIME PERIOD. A PERIOD
OF GALE CONDITIONS WITH RESULTANT HIGHER WAVES MAY OCCUR THURSDAY
INTO THURSDAY NIGHT. WIND...WIND GUSTS...AND WAVE GRIDS WERE
INCREASED AT THIS TIME AS CONFIDENCE HAS INCREASED. AS THE LOW PULLS
OFF TO THE NORTHEAST, HIGH PRESSURE WILL PUSH DOWN FROM THE GREAT
LAKES. THIS WILL SUPPLY US WITH A FAIRLY STRONG NORTHERLY GRADIENT
THROUGH MUCH OF THE WEEKEND AND COULD PROLONG THE ADVISORY WINDS
AND/OR SEAS FOR, AT LEAST, PART OF THE WEEKEND.
&&
.HYDROLOGY...
TODAY...LOW PROB URBAN SMALL STREAM ADVISORY POTENTIAL BUT OTHERWISE
NO MAJOR FLOOD EVENTS EXPECTED OR IMMINENT.
THURSDAY...THIS COULD BE A BIG HYDRO EVENT FOR PORTIONS OF OUR
COUNTY WARNING AREA AND RECOMMEND ALL INTERESTS...ESPECIALLY
ALONG THE DELAWARE RIVER...POCONOS AND HILLS-URBAN CENTERS OF
NORTHERN NEW JERSEY MONITOR FUTURE FORECASTS FOR A VERY HEAVY
12-24 HOUR RAIN EVENT. INFLUX OF TROPICAL MOISTURE /WITH PRECIPITABLE
WATER VALUES NEAR 2.4 INCHES/ MAKES IT APPEAR THAT AT LEAST 3
INCHES OF RAIN IS POSSIBLE WITH THIS THURSDAY SYSTEM. 850 SLY
INFLOW LOOKS TO BE -5 SD WITH U GRIDS ON THE 250MB LEVEL -1 SD.
&&
.RIP CURRENTS...
WITH THE STRONG SOUTHERLY FLOW AND A WAVE PERIOD AROUND 7 SECONDS...
OUR GUIDANCE PROGRAM PROVIDED A MODERATE RISK FOR RIP CURRENTS FOR
TODAY FOR BOTH NEW JERSEY AND DELAWARE...AND THIS WAS ACCEPTED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS...DRAG
NEAR TERM...HAYES
SHORT TERM...DRAG
LONG TERM...IOVINO
AVIATION...RPW/
MARINE...RPW/
HYDROLOGY...DRAG
RIP CURRENTS.../Hazardous weather outlook, Sep 28, 11:03 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1103 AM EDT TUE SEP 28 2010 NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071-291515- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 1103 AM EDT TUE SEP 28 2010 ...TORNADO WATCH 686 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY. THERE IS A HIGH PROBABILITY OF URBAN POOR DRAINAGE STREET FLOODING THURSDAY. THERE IS AN OUTLOOKED LESSER CHANCE FOR POCKETS OF RIVER AND/OR SMALL STREAM FLOODING THURSDAY...THAT IF IT DEVELOPED...COULD LINGER INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>003-MDZ008-012-015-019-020-291515- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 1103 AM EDT TUE SEP 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY. THERE IS A HIGH PROBABILITY OF URBAN POOR DRAINAGE STREET FLOODING THURSDAY. THERE IS AN OUTLOOKED LESSER CHANCE FOR POCKETS OF RIVER AND/OR SMALL STREAM FLOODING THURSDAY...THAT IF IT DEVELOPED...COULD LINGER INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-026-291515- EASTERN MONMOUTH-COASTAL OCEAN- 1103 AM EDT TUE SEP 28 2010 ...TORNADO WATCH 686 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY. THERE IA LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED THURSDAY. THERE IS A CHANCE OF POOR DRAINAGE STREET FLOODING THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ024-025-291515- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 1103 AM EDT TUE SEP 28 2010 ...TORNADO WATCH 686 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY. THERE IA LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED THURSDAY. THERE IS A CHANCE OF POOR DRAINAGE STREET FLOODING THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-291515- DELAWARE BEACHES- 1103 AM EDT TUE SEP 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY. THERE IA LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED THURSDAY. THERE IS A CHANCE OF POOR DRAINAGE STREET FLOODING THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-291515- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1103 AM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. THERE IS A LOW PROBABILITY FOR GALE FORCE SOUTHERLY GUSTS THURSDAY AS WELL AS A THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-291515- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1103 AM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY FOR GALE FORCE SOUTHERLY GUSTS THURSDAY AS WELL AS A THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ431-291515- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1103 AM EDT TUE SEP 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...TORNADO WATCH 686 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY FOR GALE FORCE SOUTHERLY GUSTS THURSDAY AS WELL AS A THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 28, 9:26 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 AM EDT TUE SEP 28 2010
DEZ001-002-MDZ008-012-015-NJZ016-PAZ060-067-068-070-281430-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-KENT MD-KENT DE-
MONTGOMERY PA-NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-
926 AM EDT TUE SEP 28 2010
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT KENT...CECIL...
SALEM...DELAWARE...CHESTER...MONTGOMERY...BERKS...QUEEN ANNE'S AND
NEW CASTLE COUNTIES...
AT 921 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS WITH STRONG WIND GUSTS 17 MILES NORTH OF
CENTERVILLE...MOVING NORTH AT 45 MPH. THE SHOWERS WILL BE NEAR
CECILTON...SASSAFRAS AROUND 935 AM...WARWICK...TOWNSEND AROUND 940
AM...CHARLESTOWN...PERRYVILLE...PORT DEPOSIT...HOLLYWOOD BEACH
AROUND 945 AM...BAY VIEW AND NORTH EAST AROUND 950 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3934 7618 3938 7611 3938 7607 3944 7600
3953 7599 3954 7607 3962 7616 3987 7601
4011 7595 4019 7580 4005 7535 3970 7551
3962 7560 3960 7555 3929 7568 3930 7575
3925 7577 3927 7586 3924 7592 3928 7620
HAYESSpecial weather statement, Sep 28, 9:29 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 AM EDT TUE SEP 28 2010
PAZ054-060-061-281430-
BERKS PA-CARBON PA-LEHIGH PA-
929 AM EDT TUE SEP 28 2010
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BERKS...LEHIGH AND
CARBON COUNTIES...
AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS 11 MILES SOUTH OF LANCASTER...MOVING
NORTH AT 50 MPH. THE SHOWERS WILL BE NEAR NEW MORGAN AROUND 1000
AM...WERNERSVILLE...SINKING SPRING...WEST WYOMISSING...WEST LAWN
AROUND 1005 AM...WHITFIELD...WYOMISSING HILLS...WYOMISSING...WEST
READING AROUND 1010 AM AND BERNVILLE AROUND 1015 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 4054 7619 4060 7605 4059 7603 4064 7600
4074 7578 4079 7586 4074 7561 4072 7557
4015 7586 4014 7590 4036 7621 4036 7624
4038 7627
HAYESSpecial weather statement, Sep 28, 9:59 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 AM EDT TUE SEP 28 2010
DEZ001-MDZ008-NJZ007-009-PAZ060>062-067>070-281500-
BERKS PA-BUCKS PA-CECIL MD-CHESTER PA-DELAWARE PA-HUNTERDON NJ-
LEHIGH PA-MONTGOMERY PA-NEW CASTLE DE-NORTHAMPTON PA-WARREN NJ-
959 AM EDT TUE SEP 28 2010
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT CECIL...WARREN...
HUNTERDON...DELAWARE...CHESTER...MONTGOMERY...BERKS...LEHIGH...
NORTHAMPTON...BUCKS AND NEW CASTLE COUNTIES...
AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 2 MILES
WEST OF NEWARK TO 15 MILES WEST OF ELKTON...MOVING NORTHEAST AT 45
MPH. THE SHOWERS WILL BE NEAR ASHLAND...MOUNT VERNON...GLEN ROY...
WEST GROVE AROUND 1005 AM...HOMEVILLE AROUND 1010 AM...WEST
GOSHEN...WESTTOWN...COCHRANVILLE...WEST CHESTER AROUND 1015 AM AND
MALVERN AROUND 1020 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3974 7613 3978 7607 3985 7603 3987 7601
3990 7601 4061 7548 4065 7516 4071 7494
3970 7570 3964 7590 3961 7615 3966 7619
HAYESSpecial weather statement, Sep 28, 10:01 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1001 AM EDT TUE SEP 28 2010
PAZ054-055-061-062-281500-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1001 AM EDT TUE SEP 28 2010
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT LEHIGH...
NORTHAMPTON...CARBON AND MONROE COUNTIES...
AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS 16 MILES SOUTHWEST OF LEHIGHTON...
MOVING NORTHEAST AT 45 MPH. THE SHOWERS WILL BE NEAR SUMMIT HILL...
EMERALD...SLATINGTON...WALNUTPORT AROUND 1015 AM...JIM THORPE...
LEHIGHTON...WEISSPORT...WEISSPORT EAST AROUND 1020 AM...BELTZVILLE
STATE PARK AND WEATHERLY AROUND 1025 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 4124 7513 4116 7516 4115 7509 4113 7507
4063 7538 4084 7590 4099 7582 4101 7575
4105 7579 4111 7576 4114 7570 4113 7564
4123 7554 4125 7550 4126 7514
HAYESSpecial weather statement, Sep 28, 10:17 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 AM EDT TUE SEP 28 2010
DEZ001-002-MDZ008-012-015-PAZ067-281515-
CECIL MD-CHESTER PA-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
1017 AM EDT TUE SEP 28 2010
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT KENT...CECIL...
CHESTER...QUEEN ANNE'S AND NEW CASTLE COUNTIES...
AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER WITH STRONG WIND GUSTS 14 MILES NORTHEAST OF CENTERVILLE...
MOVING NORTH AT 50 MPH. THE SHOWER WILL BE NEAR GALENA...MASSEY...
DELANEY CORNER AROUND 1025 AM...CECILTON...SASSAFRAS AROUND 1030
AM...BOHEMIAS MILLS...WARWICK...CAYOTS...MIDDLETOWN AROUND 1035 AM
AND CHESAPEAKE CITY AROUND 1040 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER.
LAT...LON 3973 7611 3987 7599 3992 7601 4003 7595
4011 7594 4026 7566 4020 7556 4013 7551
4007 7537 3999 7545 3987 7562 3984 7559
3980 7542 3962 7560 3959 7559 3959 7555
3913 7585 3920 7607 3972 7585 3973 7614
HAYESSpecial weather statement, Sep 28, 10:41 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1041 AM EDT TUE SEP 28 2010
DEZ003-MDZ019-020-281545-
CAROLINE MD-INLAND SUSSEX DE-TALBOT MD-
1041 AM EDT TUE SEP 28 2010
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CAROLINE...TALBOT AND
SUSSEX COUNTIES...
AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER WITH STRONG WIND GUSTS 35 MILES SOUTHWEST OF SALISBURY...
MOVING NORTH AT 50 MPH. THE SHOWER WILL BE NEAR FEDERALSBURG AROUND
1140 AM AND AGNER AROUND 1145 AM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER.
LAT...LON 3847 7571 3865 7572 3867 7576 3867 7580
3869 7583 3869 7590 3867 7593 3867 7594
3885 7590 3878 7556 3846 7569
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:33 AM EDT | Special Weather Statement | PHI | Kent, New Castle | 57 min |
| Sep 28, 8:47 AM EDT | Special Weather Statement | PHI | New Castle | 58 min |
| Sep 28, 9:26 AM EDT | Special Weather Statement | PHI | New Castle | 64 min |
| Sep 28, 10:17 AM EDT | Special Weather Statement | PHI | New Castle | 58 min |
| Sep 28, 10:22 AM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 53 min |
| Sep 28, 7:39 AM EDT | Special Weather Statement | PHI | Berks, Bucks, Carbon, Delaware, Lehigh, Monroe and 3 more | 66 min |
| Sep 28, 8:35 AM EDT | Special Weather Statement | PHI | Berks | 55 min |
| Sep 28, 9:29 AM EDT | Special Weather Statement | PHI | Berks | 61 min |
| Sep 28, 9:59 AM EDT | Special Weather Statement | PHI | Chester, Montgomery | 61 min |
| Sep 28, 10:01 AM EDT | Special Weather Statement | PHI | Carbon, Monroe, Northampton | 59 min |
| Sep 28, 10:05 AM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Lehigh, Montgomery | 55 min |
| Sep 28, 12:06 PM EDT | Special Weather Statement | PHI | Lehigh, Monroe, Montgomery, Northampton | 54 min |
| Sep 28, 1:23 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Monroe, Northampton | 52 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Severe Thunderstorm Warnings in Delaware, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.